Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2018, 4:07 PM EDT for Clarke County, Oconee County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 4:07 PM EDT (20:07 UTC)
- Expired
- Aug 12, 2018, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Clarke County, GA, Oconee County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WWUS82 KFFC 122007
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
407 PM EDT SUN AUG 12 2018
GAZ025-035>037-047-049-122030-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
407 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHEASTERN
JACKSON...NORTHEASTERN WALTON...SOUTHEASTERN BARROW...CLARKE AND
OCONEE COUNTIES UNTIL 430 PM EDT...
At 407 PM EDT...a strong thunderstorm was over Bear Creek Reservoir,
or 8 miles south of Jefferson...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Watkinsville, Athens, Statham, Arcade, Bogart,
North High Shoals, Bostwick, Bishop, Athens-Clarke County, Whitehall,
Westgate Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Beechwood Hills, Oconee Heights, Eastville, Barnett Shoals and State
Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8354 3390 8324 3385 8327 3381 8331
3370 8349 3402 8370
TIME...MOT...LOC 2007Z 319DEG 23KT 3400 8355
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:26 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 12, 2:26 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 226 PM EDT Sun Aug 12 2018 .SHORT TERM /Tonight through Monday Night/... The upper low over the PA/WV/MD region will remain nearly stationary through the short term. A weak short wave currently rotating through the TN/North GA area is producing scattered tstorms over northeast GA. As this wave moves across the rest of the CWA this afternoon/evening, isolated showers/tstorms are possible, especially across central GA. Much drier air will spread across most of the CWA tonight and Monday with PWATs dropping below 1.00 across north GA. The associated surface boundary will hang around our southern CWA counties Monday and with daytime heating, the boundary could provide enough instability for isolated showers/tsra to develop during the afternoon. These will also dissipate Monday evening. MOS guidance temps look good through the short term. 17 .LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The long term period begins with a drier airmass over N GA pushing southward into Central portions of the state. By Tuesday afternoon we should see RH values across the state in the 40s and 50s. This will be a much needed change from the wet pattern we have see for the past few weeks. This airmass does not stay over the area long as moisture begins to return Wed afternoon. The ECMWF and the GFS differ continue to differ a bit on just how dry this airmass will be so keeping some slight chance to low chance pops across portions of central GA Tues and Wed afternoon. As the moisture begins to return wed afternoon/evening a weak surface Bermuda like ridge also begins to build in across the northern gulf and southeastern states. This will push the next main frontal system moving east out of the MS river valley northward of the area keeping the deepest moisture and instability north of our CWA through the end of the work week. Will continue with the current thinking of chance pops across the area Thursday through Saturday. The models are showing this next frontal boundary slowly pushing into N GA by next Sat so may need to bump the pops up a bit over the next few days. Temperatures through the extended will stay near average with highs in the upper 80s to lower 90s and lows in the upper 60s and low to mid 70s. 01 && .AVIATION... 18Z Update... VFR through the forecast. Isolated showers/tsra this afternoon all areas, dissipating after sunset. Much drier air moving into the forecast tonight and Monday keeping the risk of convection south of the forecast area. Winds will remain light northwesterly through Monday. //ATL Confidence...18Z Update... High on all elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 68 91 / 10 5 0 5 Atlanta 71 90 70 91 / 10 0 0 0 Blairsville 61 83 60 87 / 5 5 0 5 Cartersville 67 89 66 90 / 10 5 0 5 Columbus 74 93 72 93 / 30 10 20 20 Gainesville 69 88 67 89 / 10 5 0 0 Macon 72 93 70 92 / 30 5 5 5 Rome 68 90 66 91 / 5 5 5 5 Peachtree City 70 90 68 91 / 10 0 5 5 Vidalia 74 92 72 92 / 30 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Aug 12, 10:00 AM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Sun Aug 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EDT Sun Aug 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated to scattered thunderstorms are expected this afternoon into tonight. Some storms could be strong with gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are expected each day, mainly during the afternoon and evening. Some storms could be strong with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 12, 2:15 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT SUN AUG 12 2018
GAZ014>016-022>025-034-121845-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Gwinnett GA-
White GA-Lumpkin GA-
215 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHERN
JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH...NORTHERN
GWINNETT...SOUTHEASTERN WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL
245 PM EDT...
At 215 PM EDT...a strong thunderstorm was near Lula, or 10 miles
northeast of Gainesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Homer, Sugar Hill, Buford, Flowery Branch, Oakwood,
Lula, Maysville, Clermont, Gillsville, Rest Haven, Dougherty,
Candler, Buford Dam-Lake Lanier Parks, Pinefield Crossroads, Aqualand
Park, Chestatee, Murrayville, Oscarville and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3453 8363 3451 8367 3443 8361 3449 8354
3448 8346 3446 8340 3442 8338 3432 8339
3431 8338 3411 8406 3443 8407 3450 8379
3456 8362
TIME...MOT...LOC 1815Z 312DEG 18KT 3443 8372
WIND...40MPHSpecial weather statement, Aug 12, 2:46 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 PM EDT SUN AUG 12 2018
GAZ014-022>025-034-121915-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Gwinnett GA-
246 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR HALL...BANKS...NORTHWESTERN
JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH AND NORTHERN
GWINNETT COUNTIES UNTIL 315 PM EDT...
At 245 PM EDT...a strong thunderstorm was near Lula, or 7 miles
northeast of Gainesville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Homer, Buford, Flowery Branch, Oakwood, Lula, Maysville,
Pendergrass, Gillsville, Talmo, Rest Haven, Candler, Aqualand Park,
Chestatee, Chestnut Mountain, Oscarville, Road Atlanta-Lanier
Speedway, Hollingsworth, War Hill Park and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3435 8339 3432 8339 3429 8336 3407 8400
3442 8402 3439 8386 3440 8377 3444 8366
3446 8364 3443 8361 3444 8361 3445 8359
3448 8356
TIME...MOT...LOC 1845Z 319DEG 17KT 3435 8372
WIND...40MPHSpecial weather statement, Aug 12, 3:14 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT SUN AUG 12 2018
GAZ023>025-027-034-035-121945-
Madison GA-Hall GA-Banks GA-Jackson GA-Barrow GA-Gwinnett GA-
314 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN HALL...SOUTHERN BANKS...JACKSON...NORTHERN BARROW AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 345 PM EDT...
At 314 PM EDT...a strong thunderstorm was over Maysville, or near
Commerce...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Homer, Braselton, Flowery Branch,
Oakwood, Maysville, Arcade, Nicholson, Hoschton, Pendergrass, Ila,
Gillsville, Talmo, Candler, Pocataligo, Peach State Speedway,
Thompsons Mill and Chateau Elan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8334 3424 8334 3425 8332 3415 8320
3404 8353 3405 8392 3427 8395 3429 8393
3429 8394 3430 8393 3430 8395 3431 8395
3431 8367 3436 8346
TIME...MOT...LOC 1914Z 309DEG 23KT 3423 8353
WIND...40MPHSpecial weather statement, Aug 12, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
407 PM EDT SUN AUG 12 2018
GAZ025-035>037-047-049-122030-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
407 PM EDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHEASTERN
JACKSON...NORTHEASTERN WALTON...SOUTHEASTERN BARROW...CLARKE AND
OCONEE COUNTIES UNTIL 430 PM EDT...
At 407 PM EDT...a strong thunderstorm was over Bear Creek Reservoir,
or 8 miles south of Jefferson...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Jefferson, Watkinsville, Athens, Statham, Arcade, Bogart,
North High Shoals, Bostwick, Bishop, Athens-Clarke County, Whitehall,
Westgate Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Beechwood Hills, Oconee Heights, Eastville, Barnett Shoals and State
Botanical Garden Of Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8354 3390 8324 3385 8327 3381 8331
3370 8349 3402 8370
TIME...MOT...LOC 2007Z 319DEG 23KT 3400 8355
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:15 PM EDT | Special Weather Statement | FFC | Banks, Hall | 30 min |
| Aug 12, 2:46 PM EDT | Special Weather Statement | FFC | Banks, Hall | 29 min |
| Aug 12, 3:14 PM EDT | Special Weather Statement | FFC | Jackson | 31 min |
| Aug 12, 5:34 PM EDT | Special Weather Statement | FFC | Putnam | 26 min |
| Aug 12, 5:59 PM EDT | Special Weather Statement | FFC | Baldwin | 31 min |
| Aug 12, 6:28 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Aug 12, 6:55 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.